Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 6, NWS Seattle, WA

August 29, 2015

NWS Seattle, WA issued this wind advisory at Aug 29, 2015, 12:43 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2015, 12:43 PM PDT (19:43 UTC)
Expired
Aug 29, 2015, 6:00 PM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS76 KSEW 291943
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1243 PM PDT SAT AUG 29 2015

...A HIGH WIND WARNINGS REMAINS IN EFFECT UNTIL 6 PM TODAY...

WAZ515-300100-
/O.EXA.KSEW.HW.W.0002.000000T0000Z-150830T0100Z/
WESTERN STRAIT OF JUAN DE FUCA-
1243 PM PDT SAT AUG 29 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 WITH GUSTS TO 55 MPH.

* SOME AFFECTED LOCATIONS...SEKIU AND CLALLAM BAY.

* TIMING...THE STRONGEST WINDS ARE OCCURRING EARLY THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG TYPICALLY OCCUR DURING THE FALL 
  AND WINTER. THIS WIND EVENT COULD CREATE MORE PROBLEMS DUE TO 
  TREES BEING UNDER STRESS BECAUSE OF DRY CONDITIONS AND DUE TO 
  DECIDUOUS TREES STILL HAVING THEIR LEAVES. THESE FACTORS WILL 
  INCREASE THE RISK DOWNED TREES AND BRANCHES. THERE COULD ALSO 
  BE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

WAZ510-516-517-300100-
/O.CON.KSEW.HW.W.0002.000000T0000Z-150830T0100Z/
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
1243 PM PDT SAT AUG 29 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...SOUTH AT 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* SOME AFFECTED LOCATIONS...WESTPORT...HOQUIAM...AND FORKS.

* TIMING...THE STRONGEST WINDS ARE LIKELY TO OCCUR MIDDAY.

* IMPACTS...WINDS THIS STRONG TYPICALLY OCCUR DURING THE FALL 
  AND WINTER. THIS WIND EVENT COULD CREATE MORE PROBLEMS DUE TO 
  TREES BEING UNDER STRESS BECAUSE OF DRY CONDITIONS AND DUE TO 
  DECIDUOUS TREES STILL HAVING THEIR LEAVES. THESE FACTORS WILL 
  INCREASE THE RISK DOWNED TREES AND BRANCHES. THERE COULD ALSO 
  BE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

WAZ001-503-504-506-507-509-556-558-559-300100-
/O.CON.KSEW.HW.W.0002.000000T0000Z-150830T0100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
INCLUDING THE CITY OF...FRIDAY HARBOR
1243 PM PDT SAT AUG 29 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...SOUTH AT 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...SEATTLE...EVERETT...TACOMA... 
  BELLEVUE...AND OLYMPIA. 

* TIMING...THE STRONGEST WINDS ARE LIKELY TO OCCUR MIDDAY.

* IMPACTS...WINDS THIS STRONG TYPICALLY OCCUR DURING THE FALL 
  AND WINTER. THIS WIND EVENT COULD CREATE MORE PROBLEMS DUE TO 
  TREES BEING UNDER STRESS BECAUSE OF DRY CONDITIONS AND DUE TO 
  DECIDUOUS TREES STILL HAVING THEIR LEAVES. THESE FACTORS WILL 
  INCREASE THE RISK DOWNED TREES AND BRANCHES. THERE COULD ALSO 
  BE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

WAZ511-512-555-300100-
/O.CON.KSEW.HW.W.0002.000000T0000Z-150830T0100Z/
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
EAST PUGET SOUND LOWLANDS-
1243 PM PDT SAT AUG 29 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...SOUTH AT 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...MONTESANO...SHELTON...AND MONROE.

* TIMING...THE STRONGEST WINDS ARE LIKELY TO OCCUR MIDDAY.

* IMPACTS...WINDS THIS STRONG TYPICALLY OCCUR DURING THE FALL 
  AND WINTER. THIS WIND EVENT COULD CREATE MORE PROBLEMS DUE TO 
  TREES BEING UNDER STRESS BECAUSE OF DRY CONDITIONS AND DUE TO 
  DECIDUOUS TREES STILL HAVING THEIR LEAVES. THESE FACTORS WILL 
  INCREASE THE RISK DOWNED TREES AND BRANCHES. THERE COULD ALSO 
  BE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

WAZ514-300100-
/O.NEW.KSEW.WI.Y.0006.150829T1943Z-150830T0100Z/
EASTERN STRAIT OF JUAN DE FUCA-
1243 PM PDT SAT AUG 29 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Aug 29, 9:00 AM PDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 29, 9:00 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT SAT AUG 29 2015

.SYNOPSIS...A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION
TODAY. ADDITIONAL FRONTS WILL REACH THE REGION INTO EARLY NEXT
WEEK AS A LARGE UPPER TROUGH TAKES UP RESIDENCE IN THE NORTHEAST
PACIFIC. THE TROUGH WILL LIKELY LINGER THOUGH THE END OF NEXT WEEK.

&&

.SHORT TERM...SHOWERS AND WINDY WEATHER ARE ON TAP FOR WESTERN WA
TODAY AS A STRONG FRONTAL SYSTEM MOVES THROUGH WESTERN WA. SATELLITE
AND RADAR SHOW THAT THE MAIN FRONT MOVED THROUGH WRN WA AROUND DAYBREAK
AND THAT THE LOW PRESSURE CENTER AND SWIRLING RAIN BANDS ARE JUST OFF
THE COAST AT 9 AM. A COUPLE MORE FRONTAL WAVES SHOULD GIVE PERIODS OF
RAIN TO THE AREA THROUGH EARLY NEXT WEEK. THE HEAVIER RAIN WILL BE ON
THE NORTH COAST AND IN THE MOUNTAINS BUT THE LOWLANDS SHOULD GET SOME
RAIN AT TIMES IN THIS AUTUMNLIKE WEATHER PATTERN.

.LONG TERM...AN UPPER TROUGH WILL REMAIN OVER THE REGION FOR COOL
UNSETTLED CONDITIONS WITH SHOWERS AT TIMES. THERE WILL BE PARTLY
SUNNY PERIODS AS WELL...THE SOMEWHAT UNSTABLE AIR MASS WILL ALLOW
MORNING CLOUDS TO BUBBLE UP TO SCATTERED CU AND SHOWERS IN THE
AFTERNOON.

&&

.AVIATION...CEILINGS HAVE IMPROVED TO VFR LEVELS THIS MORNING BEHIND
THE FRONT THAT MOVED THROUGH THE INTERIOR THIS MORNING. RAIN
ASSOCIATED WITH THE FRONT OVER THE NORTH INTERIOR AS OF 16Z...SHOULD
MOVE QUICKLY NORTH OF THE BORDER OVER THE NEXT HOUR OR SO. SOUTHERLY
WINDS HAVE BEGUN TO INCREASE ALONG THE CENTRAL WA COAST ALREADY THIS
MORNING...AND ARE STARTING TO PICK UP OVER THE SOUTHWEST INTERIOR.
EXPECT SOUTHERLY WINDS TO INCREASING OVER THE INTERIOR FROM THE
SOUTH THROUGH THE REST OF THE MORNING WITH SUSTAINED WINDS 20 TO 30
KT POSSIBLE ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS.

THE UPPER LEVEL LOW WILL JUST CLIP THE OLYMPIC PENINSULA BY
MIDDAY AS IT EJECTS INTO BRITISH COLUMBIA...WITH SCATTERED SHOWERS
LINGERING OVER MUCH OF THE AREA. THE TRAILING COLD FRONT WILL ARRIVE
THIS EVENING WITH ANOTHER ROUND OF PRECIPITATION AND LOWER CEILINGS
WITH CONDITIONS TRENDING BACK DOWN TO MVFR LEVELS.

KSEA...EXPECT CONDITIONS TO REMAIN VFR WITH A BREAK IN THE RAIN
THROUGH THROUGH THE AFTERNOON. SOUTH WINDS WILL BECOME MORE
SOUTHERLY AND INCREASE OVER THE NEXT HOUR OR SO TO 15-25 AND
POSSIBLY 30 KNOTS. WINDS WILL EASE THIS EVENING WITH CEILINGS
LOWERING TO NEAR 3000 FEET WITH THE COLD FRONT TONIGHT.

&&

.MARINE...THE SURFACE LOW CONTINUES TO WORK THROUGH THE WA COASTAL
WATERS THIS MORNING WITH INCREASING SOUTH TO SOUTHWESTERLY
WINDS... BRINGING GALE FORCE WINDS TO ALL BUT THE WEST
ENTRANCE AND CENTRAL STRAIT. WINDS EASING TONIGHT WITH THE WEAKER
TRAILING COLD FRONT MOVING THROUGH THE WATERS. AN ADDITIONAL SET OF
WEAKER SYSTEMS WILL MOVE THROUGH THE WATERS MONDAY AND TUESDAY.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...HIGH WIND WARNINGS ARE IN EFFECT FOR MUCH OF THE LOWLANDS
	 FROM 8 AM THIS MORNING TIL 6 PM PDT THIS EVENING.

PZ...GALE WARNING IN EFFECT THROUGH 6 PM THIS EVENING FOR THE
     COASTAL WATERS.

     GALE WARNINGS IN EFFECT THROUGH 6 PM SATURDAY EVENING FOR THE
     NORTHERN INLAND WATERS...EAST STRAIT...ADMIRALTY INLET...AND
     PUGET SOUND/HOOD CANAL.

     SMALL CRAFT ADVISORY IN EFFECT THROUGH 5 PM THIS AFTERNOON FOR
     THE WEST ENTRANCE.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Aug 29, 10:28 AM PDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1028 AM PDT SAT AUG 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     NON-TSTM WND GST 2 NNW CARLYON BEACH     47.21N 122.96W
08/29/2015  M64 MPH          MASON              WA   TRAINED SPOTTER

            SOME TREE LIMBS DOWN. WIND DIRECTION IS
            SOUTH-SOUTHEAST.RAINING.

&&

GRUB
Local storm report, Aug 29, 11:35 AM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1135 AM PDT SAT AUG 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     NON-TSTM WND GST 10 SW ANACORTES         48.39N 122.78W
08/29/2015  U69.00 MPH       PZZ132             WA   COAST GUARD

            GUST TO 81 MPH REPORTED IN ROSARIO STRAIT TO THE COAST
            GUARD.

&&

GRUB
Local storm report, Aug 29, 11:35 AM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1135 AM PDT SAT AUG 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     NON-TSTM WND GST 10 SW ANACORTES         48.39N 122.78W
08/29/2015  U81.00 MPH       PZZ132             WA   COAST GUARD

            SUSTAINED TO 69 MPH REPORTED IN ROSARIO STRAIT TO THE COAST
            GUARD.

&&

GRUB
Local storm report, Aug 29, 11:47 AM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1147 AM PDT SAT AUG 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     NON-TSTM WND GST 5 WNW EDGEWATER         47.99N 122.36W
08/29/2015  E50 MPH          ISLAND             WA   TRAINED SPOTTER

            POWER OUT. SMALL TREES UPROOTED.

&&

GRUB
Local storm report, Aug 29, 12:25 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1225 PM PDT SAT AUG 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     NON-TSTM WND GST 3 WNW SEKIU             48.28N 124.37W
08/29/2015  E50 MPH          CLALLAM            WA   TRAINED SPOTTER

            POWER OUT. TREES DOWN.

&&

GRUB
Local storm report, Aug 29, 12:28 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1228 PM PDT SAT AUG 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     NON-TSTM WND DMG 3 NW FERNDALE           48.88N 122.63W
08/29/2015                   WHATCOM            WA   TRAINED SPOTTER

            POWER OUT.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:57 AM PDTHigh Wind WarningSEWSan Juan14 hr
Aug 29, 11:03 AM PDTStorm WarningSEW7 hr
Aug 29, 3:01 PM PDTSmall Craft AdvisorySEW9 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.